Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 10, 2008, 6:55 PM CDT for McCurtain County, Oklahoma. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 6:55 PM CDT (23:55 UTC)
- Expired
- May 10, 2008, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:00 PM CDT | HAIL 1.75 | Battiest, OK | |
| May 10, 7:20 PM CDT | TSTM WND DMG | 1 S Pickens, OK | TREE DOWN JUST SOUTH OF TOWN. |
| May 10, 7:20 PM CDT | HAIL 0.88 | 1 S Pickens, OK | NICKEL SIZED HAIL JUST SOUTH OF TOWN. |
| May 10, 7:30 PM CDT | HAIL 1.75 | 10 N Broken Bow, OK | GOLFBALL SIZED HAIL AT THE HOUCHATOWN STATE PARK ALONG THE SOUTHERN END OF BROKEN BOW LAKE. |
| May 10, 7:40 PM CDT | FUNNEL CLOUD | 3 Ne Broken Bow, OK | FUNNEL CLOUD SPOTTED JUST NORTHEAST OF BROKEN BOW NEAR HWY 259. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:38 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 102357
TORSHV
OKC089-110100-
/O.NEW.KSHV.TO.W.0045.080510T2355Z-080511T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 800 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 32 MILES
NORTHWEST OF BROKEN BOW...OR ABOUT 5 MILES SOUTHWEST OF
PICKENS...MOVING SOUTHEAST AT 51 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES SOUTH OF BATTIEST BY 700 PM CDT...
MOUNT HERMAN AND BETHEL BY 710 PM CDT...
6 MILES SOUTH OF SHERWOOD BY 715 PM CDT...
HOCHATOWN BY 725 PM CDT...
9 MILES NORTH OF EAGLETOWN BY 735 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. RESIDENTS IN THE
PATH OF THIS STORM SHOULD TAKE SHELTER IMMEDIATELY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3424 9446 3388 9448 3406 9516 3425 9515
3425 9504 3449 9504
TIME...MOT...LOC 2355Z 292DEG 45KT 3433 9507
$$
151 follow-up statement
000 WWUS54 KSHV 110025 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 723 PM CDT SAT MAY 10 2008 OKC089-110100- /O.CON.KSHV.TO.W.0045.000000T0000Z-080511T0100Z/ MCCURTAIN OK- 723 PM CDT SAT MAY 10 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL MCCURTAIN COUNTY... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF HOCHATOWN...OR ABOUT 27 MILES WEST OF DE QUEEN...MOVING SOUTHEAST AT 52 MPH. THE TORNADO WILL BE NEAR... 8 MILES NORTHEAST OF BROKEN BOW NEAR HOCHATOWN STATE PARK BY 730 PM CDT... EAGLETOWN BY 740 PM CDT... WEST LINE AND 7 MILES NORTHEAST OF CERROGORDO BY 745 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. GOLF BALL SIZE HAIL HAS ALREADY BEEN REPORTED AT 7 PM IN BATTIEST WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. LAT...LON 3424 9446 3388 9448 3406 9505 3449 9504 TIME...MOT...LOC 0023Z 298DEG 45KT 3417 9477 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:27 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 10, 3:27 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 327 PM CDT SAT MAY 10 2008 .DISCUSSION... QUIET DAY SO FAR ACROSS THE CWA. CLOUD COVER HAS HELD TEMPS DOWN BELOW THE LEVEL NEEDED TO BREAK THE LOW LEVEL CAP. HOWEVER...AS A COLD FRONT AND ASSOCIATED UPPER TROUGH OVER WESTERN OKLAHOMA AND TEXAS PANHANDLE MOVES A LITTLE CLOSER...THE CAP SHOULD BEGIN TO ERODE. WILL BET ON A LINE FORMING AND BECOMING FAIRLY SOLID AS IT REACHES SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA THIS EVENING. WILL CONTINUE WITH LIKELY POPS IN THESE AREAS...WHICH IS MUCH HIGHER THAN MOS. SEVERE RISK STILL HIGH...SO CARRYING MENTION OF SEVERE ALL OF THE CWA FOR THE EVENING HOURS AND IN THE EASTERN ZONES AFTER MIDNIGHT. BY DAYBREAK...MOST OF THE CONVECTION SHOULD BE EAST OF THE CWA. WEATHER ON MOTHERS DAY WILL BE PLEASANT AREA WIDE WITH HIGHS IN THE 70S MOST LOCATIONS AS A WEAK RIDGE BUILDS OVER THE CENTRAL U.S. RIDGE WILL MOVE TO THE MISSISSIPPI VALLEY AND AMPLIFY EARLY ON TUESDAY...ALLOWING A TROUGH TO DIG DEEP INTO THE WESTERN U.S. THIS WILL BE THE NEXT WEATHER SYSTEM TO EFFECT THE FORECAST AREA...BEGINNING WITH A CHANCE OF RAIN BY TUESDAY. RAIN CHANCES WILL INCREASE INTO WEDNESDAY AS THE LOW DIGS INTO WEST TEXAS. THIS SYSTEM COULD BE BE A HEAVY RAIN PRODUCER FOR THE REGION...AS WELL AS BRINGING A POTENTIAL FOR SEVERE WEATHER. GFS IS SLOW KICKING THE SYSTEM OUT OF THE CENTRAL U.S. SO SOME UNCERTAINTY AS TO THE ENDING OF THE EVENT. PRECIP COULD HANG IN UNTIL LATE FRIDAY. CLOUDS...RAIN AND PERSISTENT NORTH WINDS WILL RESULT IN SLIGHTLY BELOW NORMAL TEMPS FOR MUCH OF THE UPCOMING WEEK. && .AVIATION... HIGH BASED MVFR CIGS STILL HOLDING ON ACROSS MUCH OF E TX THIS AFTERNOON...ALTHOUGH BELIEVE THAT CIGS SHOULD CONTINUE TO SLOWLY IMPROVE TO VFR BY 21-24Z. WARM FRONT HAS WORKED N INTO THE NRN SECTIONS OF SW AR AS WELL...WHICH WILL BECOME THE FOCUS FOR SCT STRONG/SVR CONVECTION LATE THIS AFTERNOON/EVENING AS UPPER TROUGH ENTERS THE SRN PLAINS. WHILE BKN VFR CIGS WILL PERSIST ACROSS E TX/NW LA/SW AR DURING THE EVENING...SCT CIGS WILL BECOME MORE BKN ACROSS SCNTRL AR/NCNTRL LA...ESPECIALLY AS SCT CONVECTION BEGINS TO DEVELOP ACROSS E TX THIS EVENING. MAY SEE A THIN BKN LINE OF CONVECTION DEVELOP LATER THIS EVENING ALONG THE ATTENDANT COLD FRONT ACROSS SW AR/ERN TX/N LA...BEFORE MUCH DRIER AIR BEGINS TO FILTER S BEHIND THE FRONT OVERNIGHT. MAY ALSO SEE BRIEF LOW MVFR CIGS ACROSS DEEP E TX PRIOR TO THE FROPA...BEFORE FRONT IS ABLE TO SCOUR THE LOW LEVEL MOISTURE OUT. NW WINDS WILL INCREASE TO 10-15 KTS BEHIND THE FRONT...WITH GUSTS TO 20-25KTS POSSIBLE SUNDAY AFTERNOON AS STRONGER WINDS ARE ABLE TO MIX DOWN WITH HEATING. OTHERWISE...THE REMAINDER OF THE TAF PERIOD WILL REMAIN VFR...WITH ONLY SOME THIN CIRRUS OVERSPREADING E TX/LA SUNDAY/SUNDAY NIGHT. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 52 84 / 70 10 0 0 MLU 60 76 50 80 / 60 10 0 0 DEQ 51 75 43 80 / 50 10 0 0 TXK 58 72 46 80 / 50 10 0 0 ELD 61 76 43 82 / 70 10 0 0 TYR 59 77 52 83 / 50 0 0 0 GGG 60 78 48 83 / 50 0 0 0 LFK 67 80 51 84 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/15
Hazardous weather outlook, May 10, 12:00 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 10 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT...ACCOMPANIED BY A DRY LINE...WILL MOVE INTO SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. WITH A WARM... MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF THIS SYSTEM...AND THE ADDITIONAL SUPPORT OF A VIGOROUS UPPER LEVEL TROUGH...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A MODERATE RISK THAT STORMS WILL BECOME SEVERE ACROSS THE FOUR STATE REGION...PRODUCING LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR THE MIDDLE OF NEXT WEEK AS A COLD FRONT MOVES THROUGH THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND OVERNIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:46 PM CDT | Tornado Warning | SHV | McCurtain | 59 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.